Personality Cafe banner
1 - 5 of 5 Posts

·
Banned
Joined
·
2,469 Posts
Discussion Starter · #1 · (Edited)
Hi there,

A friend of mine would like to discontinue the medication . . . Tried to quit alone, cold turkey was dangerous. Didn't work out very well. Only started recently, is not crazy. Except psychiatrist, (glorified pharmacist) didn't help and just tried to get a bi-polar diagnoses. Though it was a single consultation, not usual therapist.

Seriously fucked up. In all modesty: psychiatrist doesn't know what (s)he's talking about, or pretends not to in order to move the pills.

Don't quit without doctor's advice etc. I understand that... I'm just looking for people with similar experiences coming off the happy pill so that we know how to approach it and who to go to. I'm not looking to bypass the doctor.

Experiences/Emotional support

http://www.amednews.com/article/20090309/health/303099976/4/
 

·
Registered
Joined
·
4,090 Posts
Hi there,

A friend of mine would like to discontinue the medication . . . Tried to quit alone, cold turkey was dangerous. Didn't work out very well. Only started recently, is not crazy. Except psychiatrist, (glorified pharmacist) didn't help and just tried to get a bi-polar diagnoses. Though it was a single consultation, not usual therapist.

Seriously fucked up. In all modesty: psychiatrist doesn't know what (s)he's talking about, or pretends not to in order to move the pills.

Don't quit without doctor's advice etc. I understand that... I'm just looking for people with similar experiences coming off the happy pill so that we know how to approach it and who to go to. I'm not looking to bypass the doctor.
You can't just stop an SSRI: you need to slowly reduce the dose to avoid serious issues. The length of time it will take depends on the dose and the length of time on Prozac.
 

·
Registered
Joined
·
1,442 Posts
The best way to approach this is exactly to see a doctor. Medical experts are the best people to answer medical questions and concerns. I recommend seeing a physician.

As much as you have good intentions to help, it isn't appropriate to interpret research on your own and counsel another in any way on this matter. This requires a doctor's assessment.
 

·
Banned
Joined
·
8,898 Posts
Prozac is one of the easier psychiatric medications to quit, but your friend should do it slowly under a doctor's supervision. Withdrawal can literally be painful. It's not worth quitting cold turkey if it's just going to leave you worse than when you were taking the pill.
 
1 - 5 of 5 Posts
Top